MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. COMBISET ACCESS FLOW REVERSE CON TWISTER; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

ERIKA DE REYNOSA, S.A. DE C.V. COMBISET ACCESS FLOW REVERSE CON TWISTER; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Catalog Number 03-2794-0
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: the complaint sample was not available for manufacturer evaluation.Additionally, there were no companion samples available at the distribution centers.The entire lot has been sold and distributed.However, photos of the defective device were provided for review.In the photos, it could be confirmed there was a leak at the twister component.However, there were no cracks or broken components visible.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.A device history record (dhr) review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.In addition, there was no associated rework related to this failure during the assembly of the lot.The lot met all specifications for release.Based on the provided information, the reported complaint was confirmed.
 
Event or Problem Description
A user facility biomedical technician reported that the access flow twister on a combi set bloodline snapped while in use resulting in blood loss.Additional information was provided upon follow-up with the facility administrator (fa) from the unit.The fa reported that access flow testing was being performed when the product failure occurred.The incident occurred within the first thirty minutes of hemodialysis (hd) treatment.When the staff twisted the twister component, it snapped and blood started leaking out.There were no machine alarms.There were no known changes or disruptions in pressure that could have caused the failure.Once the leak was identified, the treatment was immediately stopped, and the lines were clamped.The patient's blood was not returned; estimated blood loss (ebl) due to the event was 250 ml.The fa confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.The combi set was not available to be returned for evaluation as it was reportedly discarded.Photos of the defective component were provided for review.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description

Brand Name
COMBISET ACCESS FLOW REVERSE CON TWISTER
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key20811072
Report Number0008030665-2024-01150
Device Sequence Number9474674
Product Code KOC
UDI-Device Identifier00840861100316
UDI-Public00840861100316
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K022536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03-2794-0
Device Lot Number24HR01145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS OPTIFLUX DIALYZER; FRESENIUS OPTIFLUX DIALYZER
Patient Age80 YR
Patient SexFemale
Patient Weight95 KG